[quote]Originally posted by windymoon:
brief history> thryoid removed (thryoid cancer 13 years ago), this past Jan. had thryoid storm on synthroid (dose 137)VERY SICK. So my doctor keeps lowering my dose, in Aug. my T-4 level was 6.00 (on dose .1) lower to .88. Office called to day and my new test shows TSH 4.77 and T-4 level 17.2. She said this can't be so>>She wants to redo the test since she said this has to be a mistake?? What could be going on, I'm sooooo tired! Plus I'm still losing weight. My Endocrinologist doesn't know what to do at this point, she has ran every test in the book even for MS since I couldn't walk for awhile and I'm in a lot of pain. I have been so sick this past year>>ANY CLUES? Something is being missed! I still look good> one doctor told me it was nerves, can anxiety change the readings? My family doctor said NO! She feels it's a thryoid medication problem, but no one will try me on anything else due to the cancer factor.
"Thyroid Storm" is caused by antibodies attacking thyroid gland tissue, making it suddenly release lots of thyroid hormone. Since you had thyroid cancer, you should have no thyroid tissue--it should have been removed a long time ago. If you do have thyroid tissue, you need to have it removed, to be safe.
If you are overmedicated, have you changed your eating habits or how you take your meds in the last several months? IF not, still don't fret. Sometimes our metabolic needs change and we need more or less, adn you may simply be going through a change in hormonal needs.
Anxiety won't affect thyroid levels, though thyroid levels can affect anxiety. IF you are overmedicated or in "thyroid storm" then you will likely experience anxiety. If you are undermedicated, you will likely experience anxiety. Either way, it is likely thyroid related in some way.
You need a full thyroid workup to verify that you have no thyroid tissue that has regenerated (i.e. a thyroid scan), to get TSH, Free T3 and Free T4 levels, and Antibody levels to get to the bottom of all of this.
Another thing that could be going on, but is rare woudl be a TSH secreting pituitary tumor. An MRI would verify or rule this out.